antibiotics

This forum includes topics that don't fit neatly in other areas. Also home to our Weight Loss Buddies support group.

antibiotics

Postby sweetpea » Fri Sep 03, 2010 00:46 am

Hello All - I haven't been on in a couple of years. Had my second daughter, she was healthy, c-section, only 11 days early and nursed like a champ. A VERY, VERY different experience than my first DD, born at 36 weeks with some NICU time.
The reason I am posting is my DD preemie has asthma and allergies and seems to be always on antibiotics. She is now five years old and I think antibiotics make her act out of character. She becomes very defiant and does things that are unpredictable with a change in her personality. I have had one of her caregivers agree with me and she too has witnessed this strange behavior. I am constantly brushed off by the medical community. I am just wondering if anyone else has experienced this???
sweetpea
Registered User
 
Posts: 72
Joined: Sun Nov 02, 2008 10:09 pm

Re : antibiotics

Postby sarah0381 » Fri Sep 03, 2010 02:48 am

I can't relate to what you've posted, but I just noticed that we both have a daughter named Zoe who share the same birthdate. I thought that was neat...sorry to not help you with your question!!!
sarah0381
Registered User
 
Posts: 177
Joined: Sat Apr 17, 2010 11:03 pm

Re : antibiotics

Postby kellikbock » Fri Sep 03, 2010 09:49 am

She may have an allergy to the dye in the medication. OR, some kids just act out on different meds. My daughter goes nuts on Benadryl, but it knocks my other two out. The sugar in the flavored fever reducers makes one of mine a bit nuts.
Do you see the same behavior in other meds?
User avatar
kellikbock
Registered User
 
Posts: 387
Joined: Sat Jan 03, 2009 07:56 pm

Re : antibiotics

Postby heather j » Fri Sep 03, 2010 11:07 am

Is she on any inhaled steroids for her allergies/asthma? I know my little guy acts somewhat more agitated/"busy" when he's on his. We've used nasonex as needed (which is usually only a couple months out of the year) when he's his worst allergy-wise. Steroids have that effect on some people. I've also heard other people comment about hyperactive behavior on allergy medication, in general, but we've only noticed it with the nasal sprays.
User avatar
heather j
Forum Moderator
 
Posts: 4882
Joined: Tue Jun 20, 2006 10:16 pm
Location: TN

Re : antibiotics

Postby jeepmomma » Tue Sep 07, 2010 07:06 pm

I have no experience with this myself, but as the pp said, is it possibly the inhaler or nebulizer treatments for the asthma? Albuterol can cause hyperactivity and a loss of sleep. I have seen this with kiddos when I worked in the PICU.
User avatar
jeepmomma
Registered User
 
Posts: 54
Joined: Fri Jul 23, 2010 01:30 pm


Return to Misc

Who is online

Users browsing this forum: No registered users and 1 guest